Header menu link for other important links
The role of viral infection in pest control: A mathematical study
S. Ghosh, , D.K. Bhattacharya
Published in
PMID: 17661151
Volume: 69
Issue: 8
Pages: 2649 - 2691
In this paper, we propose a mathematical model of viral infection in pest control. As the viral infection induces host lysis which releases more virus into the environment, on the average 'κ' viruses per host, κ (1,∞), so the 'virus replication parameter' is chosen as the main parameter on which the dynamics of the infection depends. There exists a threshold value κ0 beyond which the infection persists in the system. Still for increasing the value of κ, the endemic equilibrium bifurcates towards a periodic solution, which essentially indicates that the viral pesticide has a density-dependent 'numerical response' component to its action. Investigation also includes the dependence of the process on predation of natural enemy into the system. A concluding discussion with numerical simulation of the model is also presented. © 2007 Society for Mathematical Biology.
About the journal
Published in
Open Access
Impact factor